Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Gastroenterology. 1980 Mar;78(3):431-4.

Symptomatic relapse after oral vancomycin therapy of antibiotic-associated pseudomembranous colitis.

Abstract

Twenty patients with antimicrobiol-associated diarrhea had a symptomatic relapse after oral vancomycin therapy. All patients had stool examinations which implicated C. difficile as the causative agent, and 16 had pseudomembranous colitis. Clinical courses were characterized by resolution of symptoms with recurrence of diarrhea at 4--21 days after vancomycin was discontinued. Studies of stools collected sequentially showed that vancomycin failed to eliminate C. difficile despite susceptibility to this agent with in vitro testing. A review of our records shows the incidence os symptomatic relapse is approximately 14%. This experience emphasizes the importance of adequate follow-up in patients treated with oral vancomycin for antibiotic-associated diarrhea or colitis due to C. difficile.

PMID:
7053190
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk